MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE INC. NUVASIVE TLX INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 5902931P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Numbness (2415); Ambulation or Postural Difficulties (2544); Limb Pain (4836)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product malfunction reported, no device returned as it remains in-situ.No radiographs provided so the complaint could not be confirmed.Review of the reported event identified that postoperatively the patient has experienced multiple complications with no reported or identified device problem.Due to a limited amount of information received no root cause could be determined, however patient selection, implant selection and placement as well as patient related factors are suspected as the cause or contributors to the events.No additional investigation can be completed at this time.Should more information become available another report will be filed.Labeling review: "contraindications include but are not limited to.6.Patients with physical or medical conditions that would prohibit beneficial surgical outcome." "residual risks and potential side effects as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include.Damage to blood vessels, spinal cord or peripheral nerves; pulmonary emboli; loss of sensory and/or motor function; impotence; and permanent pain and/or deformity.Rarely, some complications may be fatal.Potential risks associated with general surgical procedures of this type include.Neurological, vascular or visceral injury.Pain, discomfort or abnormal sensations due to the presence of the device, nerve damage due to surgical trauma.Paralysis." "the residual risks identified with using the tlx interbody system can be grouped into the following categories: risks inherent to invasive surgical procedures associated with site access and preparation, implant selection and placement, and achievement of correction which cannot be eliminated.These risks include early or late infections, pain, loss of correction, new or worsened deformity, under- or overcorrection, tissue damage, tissue swelling, hematoma, and minor nerve injuries (such as numbness or mild weakness).While rare, these risks also include the following: serious nerve damage or neurologic.Deficit (numbness, weakness, or loss of function), vascular injury, and dural tear (with the potential for cerebrospinal fluid leakage); many of these events may necessitate revision surgery.The probability.Of some events may be increased due to instrument or implant failures which, when functioning as designed, serve to mitigate common surgical risks." "warnings, cautions and precautions the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks." "additional care should be taken to ensure a thorough discectomy is completed in order to correctly size, place, and expand the device.An incomplete discectomy may result in difficulty to fully deploy and place the device in its intended position.Care should be taken to insure that all components are ideally fixated prior to closure." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery." "pre-operative warnings 1.Only patients that meet the criteria described in the indications should be selected.2.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "post-operative warnings during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." "method of use please refer to the surgical technique for this device." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly.".
 
Event or Problem Description
The event was identified during a review of the lumbar interbody study, the report identified that on (b)(6) 2024 transforaminal lumbar interbody fusion at l5-s1 with bilateral posterior fixation l5-s1.On (b)(6) 2024 pulmonary embolism presented to the ed on (b)(6)2024 with acute onset chest pain that radiates into the back pain was so severe patient took an oxycodone prior to ed arrival.On exam in ed, afebrile, tachypnea, sating 93% ra and ct showed small acute pe and right upper lobe, right lower lobe shows ground-glass changes with atelectasis concern for possible pulmonary infarct.Patient was admitted on heparin drip.Also concern for community acquired pneumonia based on ct and elevated wbc.Stable on discharge on (b)(6) 2024 on (b)(6) 2025, patient has been experiencing significantly worsening lle pain, worse since surgery.Reports a limp and difficulty ambulating with his lle, reporting this is new since surgery.Also does report episodes of his left leg giving out on him and lle weakness.Patient reports significant pain behind left knee and outside left knee and leg turning into numbness on the outer portion of his foot and toes.He reports his toes are curled.

Brand Name
NUVASIVE TLX INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd
san diego, CA 92121
MDR Report Key21609912
Report Number2031966-2025-00040
Device Sequence Number20813830
Product Code MAX
UDI-Device Identifier00887517958419
UDI-Public887517958419
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171633
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5902931P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexMale